Alert archive / Michigan / Freeze Warnings in 2011
Freeze Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at Sep 15, 2011, 2:43 PM EDT for 8 counties in Michigan. It took effect at Sep 16, 2011, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 2:43 PM EDT (18:43 UTC)
- In effect from
- Sep 16, 2011, 12:00 AM EDT
- Expired
- Sep 16, 2011, 8:51 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -207 m²/s²
- 0-3 km storm-relative helicity
- -115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS73 KGRR 151843 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 243 PM EDT THU SEP 15 2011 MIZ038>040-044>046-160245- /O.UPG.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ /O.NEW.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT 243 PM EDT THU SEP 15 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. IMPACTS... * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 32 DEGREES LATE TONIGHT. WIDESPREAD FROST CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ037-043-160245- /O.NEW.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/ MASON-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...HART 243 PM EDT THU SEP 15 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. IMPACTS... * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 32 DEGREES LATE TONIGHT. WIDESPREAD FROST CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050-056-064-065-071-072-160245- /O.EXA.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ MUSKEGON-OTTAWA-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND... HASTINGS...SOUTH HAVEN...KALAMAZOO 243 PM EDT THU SEP 15 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ051-052-057>059-066-067-073-074-160245- /O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 243 PM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MEADE
3 follow-up statements
192 WWUS73 KGRR 160224 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1024 PM EDT THU SEP 15 2011 MIZ037>040-043>046-161030- /O.CON.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 1024 PM EDT THU SEP 15 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... IMPACTS... * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 35 DEGREES LATE TONIGHT. WIDESPREAD FROST CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050>052-056>059-064>067-071>074-161030- /O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 1024 PM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY. IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR BROUGHT INDOORS TONIGHT. HAZARDOUS WEATHER... * TEMPERATURES ARE FORECAST TO DROP INTO THE MID AND UPPER 30S LATE TONIGHT. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
396 WWUS73 KGRR 160758 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EDT FRI SEP 16 2011 MIZ037>040-043>046-161300- /O.CON.KGRR.FZ.W.0003.000000T0000Z-110916T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 358 AM EDT FRI SEP 16 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... IMPACTS... * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INDOORS EARLY THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL BE 27 TO 35 DEGREES EARLY THIS MORNING. WIDESPREAD FROST CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050>052-056>059-064>067-071>074-161300- /O.CON.KGRR.FR.Y.0004.000000T0000Z-110916T1300Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 358 AM EDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... IMPACTS... * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR BROUGHT INDOORS EARLY THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL BE IN THE MID AND UPPER 30S EARLY THIS MORNING. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
850 WWUS73 KGRR 161251 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 851 AM EDT FRI SEP 16 2011 MIZ037>040-043>046-161400- /O.CAN.KGRR.FZ.W.0003.000000T0000Z-110916T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 851 AM EDT FRI SEP 16 2011 ...FREEZE WARNING IS CANCELLED... TEMPERATURES ARE NOW ABOVE FREEZING AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING. && $$ MIZ050>052-056>059-064>067-071>074-161400- /O.CAN.KGRR.FR.Y.0004.000000T0000Z-110916T1300Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 851 AM EDT FRI SEP 16 2011 ...FROST ADVISORY IS CANCELLED... THE SUN IS UP AND THE FROST THREAT IS OVER. THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. && $$ OSTUNO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Sep 15, 1:40 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 15, 1:40 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 140 PM EDT THU SEP 15 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(447 AM EDT THU SEP 15 2011) THE CHILLY WEATHER WILL CONTINUE OVER THE NEXT COUPLE OF DAYS AS A LARGE AREA OF CANADIAN HIGH PRESSURE MOVES INTO THE REGION. TEMPERATURES WILL BE COLD ENOUGH FOR FROST LATE TONIGHT FOR MOST AREAS EAST OF U.S. 131 AND AWAY FROM THE LARGER CITIES. FRIDAY NIGHT DOES NOT APPEAR TO BE AS COLD AS HIGH CLOUDS SHOULD HELP BLANKET THE AREA. DAYTIME TEMPERATES WILL BE COOL FOR THIS TIME OF YEAR TOO...WITH HIGHS ONLY REACHING THE UPPER 50S TO AROUND 60 TODAY AND FRIDAY...THEN WARMING A BIT INTO THE MID TO UPPER 60S FOR SATURDAY. THE NEXT CHANCE OF RAIN SHOULD HOLD OFF UNTIL SUNDAY NIGHT WHEN A STRONG COLD FRONT APPROACHES THE AREA. && .SHORT TERM...(447 AM EDT THU SEP 15 2011) (TODAY THROUGH SATURDAY) WILL GO AHEAD AND ISSUE A FROST ADVISORY FOR THE MAJORITY OF THE CWA FOR LATE TONIGHT. THIS WILL INCLUDE ALL BUT THE LAKESHORE COUNTIES AND THE FAR SW CORNER OF THE STATE. SKIES WILL CLEAR LATER THIS MORNING AS AN UPPER TROUGH SWINGS THROUGH. THIS WILL ALSO END ANY RISK OF LAKE EFFECT SHOWERS BY MID DAY. SKIES WILL REMAIN MOSTLY CLEAR TONIGHT WITH HIGH PRESSURE MOVING IN. THERE WERE SOME HIGH CLOUDS OVER THE CENTRAL PLAINS...BUT THESE SHOULD NOT REACH US UNTIL AROUND DAYBREAK. WITH THE HIGH OVERHEAD WINDS SHOULD DECOUPLE EARLY TONIGHT MAKING FOR IDEAL RADIATIONAL COOLING. TEMPS SHOULD HAVE NO PROBLEM DIPPING INTO THE 30S AWAY FROM LAKE MICHIGAN AND FEEL CONFIDENT TO GO WITH HEADLINES NOW FOR ALL BUT THE LAKESHORE. ALSO DECIDED NOT TO INCLUDE KZOO AND BARRY COUNTIES WHERE SOME LAKE INFLUENCE MAY BE REALIZED AND ALSO THIS WOULD BE THE FIRST AREA TO SEE THE HIGH CLOUDS MOVING IN FROM THE PLAINS. THE DAY SHIFT WILL HAVE TO MONITOR THESE HIGH CLOUD TRENDS TO POSSIBLY INCLUDING KZOO AND BARRY COUNTIES IN THE ADVISORY. FRIDAY NIGHT APPEARS TO BE SLIGHTLY WARMER WITH THE LIKELIHOOD OF THE HIGH CLOUD STICKING AROUND...ESPECIALLY ALONG AND SOUTH OF I-96. HOWEVER WILL MENTION PATCHY FROST NORTH OF I-96. OTHERWISE...RATHER UNEVENTFUL WEATHER THROUGH THE SHORT TERM. HIGH PRESSURE MOVES OVERHEAD BY FRIDAY MORNING KEEPING THE LOW LEVELS DRY. TEMPS WILL BEGIN TO WARM A BIT BY THE WEEKEND AS THE HIGH MOVES EAST AND RETURN FLOW KICKS IN. && .LONG TERM...(447 AM EDT THU SEP 15 2011) (SATURDAY NIGHT THROUGH WEDNESDAY) THIS COMING WEEKEND WILL LIKELY SEE MOSTLY CLEAR SKIES AND WARMING AFTERNOON TEMPERATURES. UNSETTLED WEATHER WILL MOVE INTO SOUTHWEST MICHIGAN SUNDAY NIGHT AND PREVAIL INTO WEDNESDAY. MY OVERALL CONFIDENCE IN THIS FORECAST IS HIGH WITH RESPECT TO THE IDEA OF DRY WEATHER THIS WEEKEND AND SHOWERY WEATHER DURING THE WEEK. THERE HAS BEEN VERY GOOD CONSISTENCY WITH THE GFS AND ECMWF ON THE IDEA OF SHORTWAVE RIDGING THIS WEEKEND OVER MID PART OF THE UNITED STATES AND THE GREAT LAKES AREA. THEN A SERIES OF PACIFIC SHORTWAVES PARADE THROUGH MICHIGAN THE FIRST HALF OF NEXT WEEK BRINGING UNSETTLED WEATHER WITH IT. THE DEVIL IS IN THE DETAILS WITH THIS PATTERN THROUGH. THAT IS THE TIMING OF THE SHOWERS EACH DAY AS A SERIES OF SHORTWAVE TROUGHS PARADE ACROSS LOWER MICHIGAN IS NOT TOTALLY CLEAR YET. TONIGHT I GOT TO SEE SOMETHING I HAVE NOT SEEN ON OUR FORECAST HEMISPHERIC UPPER AIR MAPS IN A FEW MONTHS... THE 200 KNOT PACIFIC JET CORE FEATURE COMING OFF EASTERN ASIA. THAT BY ITSELF IS A SURE SIGN OF FALL. THAT JET CORE IS IS PART OF EXTENDED EAST ASIAN JET FEATURE... THAT ONCE FULLY DEVELOPED... WILL BRING A PERIOD OF WARMER TEMPERATURES TO SOUTHWEST MICHIGAN. ACTUALLY THERE ARE TWO MAJOR SYSTEMS CROSSING THE PACIFIC OVER THE NEXT SEVEN DAYS. THE FIRST ONE IS CURRENTLY CROSSING THE ALEUTIAN ISLANDS. THAT SYSTEM PUSHES THE FIRST SHORTWAVE ACROSS THE NORTHERN UNITED STATES AND SOUTHERN CANADA...REACHING SOUTHWEST MICHIGAN IN THE SUNDAY NIGHT TO MONDAY TIME FRAME. THAT SYSTEM IS LOOKING BETTER AND BETTER IN MODEL WORLD AND IN FACT ON THE LATEST MODEL RUNS SHOWS A DECENT LOW LEVEL JET AND 1000/850 MB MOISTURE TRANSPORT VECTORS INTO LOWER MICHIGAN SUNDAY NIGHT INTO EARLY MONDAY FROM IT. THERE IS ENOUGH MID LEVEL INSTABILITY FOR SCATTERED THUNDERSTORMS. THE GOOD NEWS IS THE UPPER LEVEL JET THAT IS SUPPORTING THIS IS NOT ALL THAT GREAT SO SEVERE STORMS SEEM UNLIKELY. I PUT 40 TO 50 PCT POP FOR THIS (I INCREASED POP SLIGHTLY). THE NEXT FEATURE IS CURRENTLY NORTH OF RUSSIA OVER THE ARCTIC OCEAN. THAT SYSTEM MERGES WITH A SOUTHERN STREAM SYSTEM NEAR JAPAN AND BECOMES A RATHER LARGE AND POWERFUL PACIFIC STORM (200 KNOT JET CORE 300 MB TRAILING IT) NEAR THE DATELINE BY WEDNESDAY OF NEXT WEEK. THAT BUILDS AN IMPRESSIVE UPSTREAM RIDGE OVER THE WESTERN UNITED STATES... WHICH OF COURSE DEEPENS THE NEXT SHORTWAVE THAT MOVES THROUGH THE GREAT LAKES IN THE WEDNESDAY TIME FRAME. THIS TOO IS LOOKING BETTER AND BETTER ON OUR MODEL FORECASTS. TIMING OF COURSE IS AN ISSUE SO I WILL LEAVE THE GENERIC 30-40 POP FOR TUE AND WED FOR NOW AND NAIL THE DETAILS DOWN AS THIS PATTERN BECOMES MORE OBVIOUS. I STILL BELIEVE NEARLY ALL AREAS IN SOUTHWEST MICHIGAN WILL SEE AT LEAST A QUARTER INCH OF RAIN BETWEEN MONDAY AND WEDNESDAY. && .AVIATION...(140 PM EDT THU SEP 15 2011) VFR CONDITIONS ARE EXPECTED THROUGH THIS FCST PERIOD. SCT CUMULUS IS FOUND AT JUST ABOUT EVERY LOCATION THIS AFTERNOON WITH BASES AROUND 4-5K FT. WE EXPECT THE DRY AIR WILL KEEP CUMULUS MAINLY SCT AND CIGS SHOULD ONLY RISE THROUGH THE AFTERNOON. ALL CUMULUS WILL DIMINISH EARLY THIS EVENING AND WINDS WILL DIMINISH AND BECOME LIGHT AND VARIABLE ALSO. MID AND HIGH CLOUD COVER WILL GRADUALLY INCREASE THROUGH TONIGHT AND TOMORROW MORNING FROM THE WEST. THIS SHOULD NOT BE AN OPERATIONAL IMPACT WITH CIGS REMAINING AT OR ABOVE 10K FT. WINDS WILL PICK UP SLIGHTLY OVER THE WEST AS THE HIGH MOVES EAST. WINDS SHOULD REMAIN BELOW 10 KNOTS ON FRI. && .MARINE...(447 AM EDT THU SEP 15 2011) SMALL CRAFT ADVISORY AND HIGH RIP CURRENT THREAT WILL CONTINUE TODAY WITH A BRISK NORTHERLY WIND. WITH HIGH PRESSURE MOVING IN TONIGHT THE WINDS WILL GRADUALLY DIMINISH. WE SHOULD BE ABLE TO TAKE DOWN THE SCA LATE TONIGHT OR EARLY FRIDAY MORNING. && .HYDROLOGY...(447 AM EDT THU SEP 15 2011) NO HYDRO ISSUES EXPECTED THIS WEEK THROUGH THE WEEKEND. && .CLIMATE...(447 AM EDT THU SEP 15 2011) IT WILL BE UNSEASONABLY COLD TONIGHT...HOWEVER RECORD COLD TEMPERATURES ARE NOT EXPECTED. RECORDS LOWS FOR 9/16... GRR...32 IN 1902 LAN...24 IN 1868 MKG...31 IN 1929 && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FROST ADVISORY TONIGHT FOR ALL BUT THE LAKESHORE COUNTIES AND BARRY AND KALAMAZOO COUNTIES. LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH LATE TONIGHT. && SYNOPSIS: JK SHORT TERM: JK LONG TERM: WDM AVIATION: NJJ MARINE: JK HYDROLOGY: JK CLIMATE: JK
Hazardous weather outlook, Sep 15, 4:37 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 437 AM EDT THU SEP 15 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 437 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FROST IS EXPECTED TONIGHT INLAND OF SHORE COUNTIES IN SOUTHWEST LOWER MICHIGAN. TENDER VEGETATION MAY BE DAMAGED BY THE FROST TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS POSSIBLE INLAND OF LAKE MICHIGAN AND NORTH OF INTERSTATE 96 EARLY SATURDAY MORNING. A SERIES OF FRONTAL SYSTEMS WILL BRING THE CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND. LMZ844>849-160845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 437 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT INTO TONIGHT. THERE WILL BE AN ENHANCED RISK OF RIP CURRENTS TOO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF FRONTAL SYSTEMS WILL BRING THE CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:15 AM EDT | Frost Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 15 more | 29 hr |
Nearby
Freeze Warnings in Michigan, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.